Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Coming off sertraline

(4 Posts)
Badgerdad Thu 10-Oct-13 11:13:10

Thanks MrsEdinburgh :-)

The counselling was a complete anti climax. Just really an action plan as to how I want to manage my drinking (something I've done many times in the past without support) I suppose regular appts with the counseller will encourage me to stick to it!!

On a positive note I have decided to wean myself off sertraline all together (currently taking 50mg every other day) I feel better already with much more get up & go & interest in things. Still trying to get in and see gp to discuss further & manage withdrawl symptoms - in my case irritability.

Iv'e been looking at the suppliment 5-htp when i'm completely rid of the sert from my system. Ive read some great reviews & like the sound of the better sleeping side, something I struggle with working shifts :-)

MrsEdinburgh Sun 06-Oct-13 20:40:43

Maybe see how you get on with the specialist counselling & as you say see your GP.
Sertraline can have the effect of blunting ones emotions. Hope you get things sorted.

Badgerdad Sat 05-Oct-13 15:12:19

Anyone got any advice apart from the obvious (going to doctor :-} )

Badgerdad Fri 04-Oct-13 22:26:24

Ist time poster on this forum & sorry for long post! :-)

Here's the history - precribed sert in 2001 for ocd & sad/depression. It worked wonderfully for a few years & literally transformed my moods especially wintertime.

Last few years I have felt increasingly unhappy on it. Dont feel any emotional lows or highs, feeling bored with work/life in general, lack of interest in activities.

I tried coming off it a few times & end up back on it a few months later as it makes me grumpy/snappy & unpleasent to be around. I find I cant tolerate minor gripes at home or work.

I tried mirtazapine earlier this year & it was great for sleep but my moods started to slip as above. I ended up getting so low I went back on the sert & had to have a month off work

I was put forward for cbt but referred from there for alcohol counselling as I tend to overdo it a bit when I'm off work (4 on 4 off)

So what do I do? Im bored to tears half the time, the thought of another long winter fills me with dread & the one saving grace sometimes is a few glasses of wine!

I'm thinking:a- stop taking a/d completely, b- try something natural instead like St Johns Wort or c- another a/d without the side affects of ssri's.

That said my booze counselling starts next week & I'm also going to speak to my g.p to discuss above.

Any advice much appreciated!!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now